Doctor insights on:
Symptoms Of Too Much Thyroid Medication
Can taking too much Synthroid (thyroxine) plus cytomel, therefore having a very low TSH level, cause seizures?
Possible: Both high and low thyroid states can be associated with seizures. Seizures can be seen in 5-10% of high thyroid states and even more commonly when it is due to an overdose with medication. If you are experiencing this, go to the nearest er as this condition is life-threatening and needs immediate attention. Your doctors will also search for other conditions that may be causing seizures. ...Read more
IodineSupplement: Chronic use of Iodine supplement can cause Hypothyroidism,thyrotoxicosis,and higher risk of thyroid cancer.Can cause thyroid enlargement rarely Can irritate stomach.Can cause fever,rapid heart beat and Congstive Heart Failure Most adults need 200 microgram of Iodine every day and 1 Teaspoonful of iodised salt contains 400micrograms of Iodine ...Read more
Hyperthyroid: Too much Levoxyl (thyroxine) can give you the symptoms of hyperthyroidism. Most importantly it can cause osteoporosis . You can have a rapid heart rate, tremor, diarrhea , hair loss, elevated blood pressure, anxiety and weight loss among others. It is important if you are on this medication to see your doctor regularly and check your thyroid levels. ...Read more
Im 27. Can a nodule on your thyroid cause hypothyroidism, hyperthyroidism or either?
Thank you very much
Yes and no.: Yes. "Functional" nodules producing thyroid hormone independent of the feedback system involving thyroid stimulating hormone from your pituitary, can cause hyperthyroidism. Typically you do not develop hypothyroidism due to a single nodule. A nodule may also represent a benign or cancerous growth. Typically thyroid nodules are biopsied and various imaging helps categorize the type. Follow up w/ MD ...Read moreSee 1 more doctor answer
Weight loss,weak, GI: The symptoms of too much vit d are nausea, vomiting, poor appetite, constipation (possibly alternating with diarrhea), weakness, weight loss, tingling sensations in the mouth, confusion & heart rhythm abnormalities. Vitamin d is quite safe and toxicity is rare; one must take at least 40, 000 iu/day for months & have a blood level >200 to become toxic. See http://www.Vitamindcouncil.Org/?O=1036. ...Read more
Is there a cure for hashimotos? If not, how is it managed? I'm on Synthroid (thyroxine) and armour combo, tests normal, but little relief of symptoms.
There is no cure: There is only treatment. Hashimoto's is an autoimmune destruction of the thyroid gland. It is a progressive disease and patients require more and more thyroid hormone replacement until they are fully replaced as the gland is destroyed. If you have symptoms be sure that your blood tests show that you have normal levels (tsh, free T4 ; free t3 (liothyronine) especially since you are on armour). ...Read moreSee 1 more doctor answer
What can cause TSH levels to rise when taking the same dose of medication for months, with a history of thyroid cancer and no thyroid?
Might need more: Tsh is made by your body to stimulate your thyroid to produce hormones. Tsh stimulates thyroid cancer, too, so the medicine you take is to keep your TSH level as low as possible. The fact that your TSH has risen might be a sign that you need to take a higher dose of your medication. This is something you should ask your doctor about! ...Read moreSee 1 more doctor answer
Not really.: There may be an adjustment time in the beginning, but, generally, the goal is to feel well on the thyroid medication. It may need to be adjusted up or down. Suggest you talk to your doctor. ...Read more
- Talk to a doctor live online for free
- Symptoms of too much armour thyroid medication
- What are the symptoms of too much thyroid medication?
- What are the dangers of too much thyroid medication?
- Ask a doctor a question free online
- Is a rash a sign of too much thyroid medication?
- Too much thyroid medication abdominal weight gain
- Effects of taking too much thyroid medication
- Symptoms of too much thyroid hormone
- Talk to a pharmacologist online for free